Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Oct 2, 2009, 4:02 AM CDT for 16 counties in Missouri; 5 counties in Kansas. It took effect at Oct 2, 2009, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 4:02 AM CDT (09:02 UTC)
- In effect from
- Oct 2, 2009, 10:00 AM CDT
- Expired
- Oct 2, 2009, 3:02 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 020902 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 402 AM CDT FRI OCT 2 2009 ...STRONG WINDS TO AFFECT NORTHWEST MISSOURI AND NORTHEAST KANSAS TODAY... .A VERY STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL SPREAD STRONG WINDS TO NORTHWEST MISSOURI TODAY. WINDS OF AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE POSSIBLE FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-030000- /O.NEW.KEAX.WI.Y.0006.091002T1500Z-091003T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 402 AM CDT FRI OCT 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHWESTERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH BY LATE THIS MORNING. THIS WILL CREATE A CROSSWIND ALONG NORTH SOUTH ORIENTED ROADS AND INTERSTATES WHICH WILL MAKE TRAVEL DIFFICULT. WINDS WILL TAPER OFF LATE THIS AFTERNOON AS THE SURFACE LOW MOVES FURTHER AWAY FROM THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
2 follow-up statements
000 WWUS73 KEAX 021524 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 AM CDT FRI OCT 2 2009 ...STRONG WINDS TO AFFECT NORTHWEST MISSOURI AND NORTHEAST KANSAS TODAY... .A VERY STRONG LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL SPREAD STRONG WINDS TO NORTHWEST MISSOURI TODAY. WINDS OF AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE POSSIBLE FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-030000- /O.CON.KEAX.WI.Y.0006.000000T0000Z-091003T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 1024 AM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWESTERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH BY LATE THIS MORNING. THIS WILL CREATE A CROSSWIND ALONG NORTH SOUTH ORIENTED ROADS AND INTERSTATES WHICH WILL MAKE TRAVEL DIFFICULT. WINDS WILL TAPER OFF LATE THIS AFTERNOON AS THE SURFACE LOW MOVES FURTHER AWAY FROM THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ DB
000 WWUS73 KEAX 022002 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 302 PM CDT FRI OCT 2 2009 KSZ025-102>105-MOZ001>005-011>014-020>022-028>030-037-022115- /O.CAN.KEAX.WI.Y.0006.000000T0000Z-091003T0000Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 302 PM CDT FRI OCT 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...WINDS WILL CONTINUE FROM THE WEST NORTHWEST AT 20 TO 25 MPH WITH GUSTS AROUND 35 MPH UNTIL SUNSET. AFTER SUNSET...THE WINDS WILL DIMINISH TO 10 TO 20 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:38 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 2, 3:38 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT FRI OCT 2 2009
.DISCUSSION...
MAIN FORECAST CHALLENGE DEALS WITH STRONG CYCLONE TO THE NORTH OF THE
AREA AND ITS POTENTIAL TO SPREAD STRONG WINDS ACROSS PARTS OF THE
AREA AS WELL AS WRAP AROUND SHOWERS IN NORTHERN MISSOURI.
SYNOPSIS:
A STRONG CYCLONE WAS SPINNING OVER THE UPPER MIDWEST WITH ITS
DEEP SURFACE LOW OVER SOUTHERN MINNESOTA. THE PRESSURE GRADIENT EASES
ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. AREA PROFILERS SHOW VERY
STRONG WINDS ALOFT COMING DOWN THE BACKSIDE OF THE CYCLONE. AT 850MB
50 TO 70 KTS WERE INDICATED...WHICH IS A BIT MORE THAN MODELS WOULD
LEAD ONE TO BELIEVE. AN EMBEDDED WAVE...NOTED ON WATER VAPOR AND IR
IMAGERY WAS ALSO MOVING ALONG THE BACKSIDE OF THE MAIN VORTEX.
TODAY AND TONIGHT:
BOTH THE NAM AND THE GFS SHOW THE ABOVE MENTIONED EMBEDDED WAVE
COMING DOWN THE BACK SIDE OF THE UPPER LOW. BOTH MODELS MOVE THE PV
ANOMALY THROUGH THE AREA FROM LATE THIS MORNING TO EARLY THIS
AFTERNOON. FORECAST SOUNDING FROM THE NORTHWESTERN PORTIONS OF THE
FORECAST AREA SHOW VERY STEEP LAPSE RATES TO NEARLY 800MB. WITH THE
EMBEDDED SHORTWAVE ROTATING THROUGH AND WITH VERY STRONG WINDS ALOFT
BELIEVE THAT THE DOWNWARD MOMENTUM BEHIND THE WAVE WILL BE ENOUGH TO
MIX THOSE STRONGER WINDS DOWN TO THE SURFACE. WHILE THE PRESSURE
GRADIENT SEEMS MARGINAL FOR WIND ADVISORY CRITERIA BELIEVE THAT WE
WILL LIKELY STILL SEE SUSTAINED WINDS AOA 25-26 KTS ALONG AND WEST OF
I-35. AND WITH 40 TO 50 KTS ALOFT GUSTS AOA 35KTS ARE LIKELY. SO WILL
GO AHEAD WITH A WIND ADVISORY FOR THAT AREA WHICH WILL INCLUDE THE
METRO AREA. THE ONE CAVEAT IS THAT CLOUD COVER WILL BE THICKER
FURTHER NORTH...WHICH MAY INHIBIT MIXING. DESPITE THIS CLOUD
COVER...DRY ADIABATIC LAPSE RATES ARE FORECAST BELOW THE CLOUDS WITH
STRONG MOMENTUM TRANSFER. WHILE IT APPEARS MARGINAL AT THIS TIME...IT
IS GOING TO BE VERY WIND AND WINDS WILL BE BLOWING PERPENDICULAR TO
I-35 WHICH WILL MAKE TRAVEL DIFFICULT. ALSO...A FEW WRAP AROUND
SHOWERS ARE POSSIBLE ACROSS NORTHERN MISSOURI AS THE WAVE MOVES
THROUGH. HIGHS SHOULD VARY SIGNIFICANTLY FROM NORTH TO SOUTH TODAY.
WITH CLOUD COVER...SHOWER ACTIVITY AND COLD AIR ALOFT ACROSS THE
NORTHERN TIER COUNTIES...HIGHS LIKELY WONT MAKE IT OUT OF THE 50S.
ACROSS THE SOUTHERN HALF OF THE FORECAST AREA CLOUD COVER SHOULD BE
MUCH LESS SO A WARM UP INTO THE 60S IS EXPECTED. WITH DRY AIR MOVING
INTO THE AREA FROM THE WEST AND WITH FEW CLOUDS EXPECTED SOUTH OF THE
METRO BY SATURDAY MORNING LOWS SHOULD FALL INTO THE LOWER 40S. IF
WINDS SLACKEN MORE THAN ANTICIPATED LOWS IN THE 30S CAN NOT BE RULED
OUT.
SATURDAY AND SUNDAY:
THE UPPER LOW SHOULD MOVE WELL EAST OF THE AREA BY SATURDAY AFTERNOON
WITH WESTERLY/NORTHWESTERLY WINDS EXPECTED TO KEEP THINGS COOLER THAN
NORMAL. SO WHILE IT SHOULD BE DRY TEMPERATURES WILL STRUGGLE TO MAKE
IT INTO THE 60S FOR MOST AREAS AND MIDDLE 60S FOR SOUTHWESTERN AREAS.
A WARM FRONT IS EXPECTED TO LIFT NORTHWARD THROUGH THE AREA LATE
SUNDAY. AS IT DOES IT WILL BRING WITH IT WARMER MORE MOIST AIR AND
CHANCE OF SHOWERS/THUNDERSTORMS.
CDB
&&
.AVIATION...
FOR THE 06Z TAFS...AS PER DISCUSSION ABOVE...EXPECT STRONG WINDS
PICKING UP ON FRIDAY MORNING. OTHERWISE...LOOKING FOR JUST VFR
CONDITIONS WITH DRIER AIR BELOW 800 MB WRAPPING INTO THE AREA AS
UPPER LOW SLOWLY SHIFTS FROM IOWA INTO SOUTHERN WISCONSIN THE NEXT
24 HOURS. EXPECT THE MAIN AREA FOR SHOWERS WILL STAY NORTH OF THE
TAF SITES...CLOSER TO THE UPPER LOW...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE SOME VIRGA IN THE AFTERNOON NEAR THE TAF SITES AS A
THICKER BAND OF AC MOVES ACROSS THE REGION ASSOCIATED WITH A VORT
LOBE WRAPPING AROUND THE UPPER LOW. DRIER AIR BENEATH THIS AC DECK
SHOULD PRECLUDE MORE THAN SPRINKLES OR A BRIEF VFR SHOWER IN THE
AREA...SO WILL NOT MENTION AT THIS POINT.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MOZ001>005-011>014-020>022-028>030-037.
KS...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ025-102>105.
&&Hazardous weather outlook, Oct 1, 12:59 PM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT THU OCT 1 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL RAPIDLY PROGRESS THROUGH THE OUTLOOK AREA THIS AFTERNOON...WITH A FEW THUNDERSTORMS LIKELY DEVELOPING ALONG AND AHEAD OF THIS FRONT. DUE TO STORMS EARLIER TODAY...INSTABILITY ACROSS THE OUTLOOK AREA IS VERY LIMITED...AND WILL LIMIT THE SEVERE POTENTIAL. THERE IS A SLIGHT RISK THAT AN ISOLATED THUNDERSTORM COULD REACH SEVERE CRITERIA THIS AFTERNOON...WITH MARGINALLY LARGE HAIL AND DAMAGING WINDS...GENERALLY SOUTH AND EAST OF A MACON TO CLINTON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL BECOME QUITE STRONG LATE FRIDAY MORNING AND AFTERNOON ALONG AND NORTH OF THE MISSOURI RIVER...WITH SUSTAINED WINDS NEAR 25 MPH AND GUSTS APPROACHING 40 MPH. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY NIGHT THROUGH TUESDAY...AS MOISTURE TRIES TO WORK BACK NORTH INTO THE AREA. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION APPEAR UNLIKELY TODAY...AND IS NOT ANTICIPATED THROUGH THE WEEKEND. 21
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.